Log in
My Ovacome
11,200 members13,594 posts

Tinnitus! Anyone else developed tinnitus as a result of chemo?

I was warned that cisplatin could cause hearing damage and, true enough I developed tinnitus! It comes and goes but today it is bad!

15 Replies
oldestnewest

I also have tinnitus ... it's awful. I had Taxol and Carboplatin over 13 years ago - the tinnitus appeared about 9 months ago. I suppose it could be a very delayed reaction. My friend who had the same treatment as me - at about the same time is now wearing a hearing aid. But the good thing is we're still here!

If anyone knows how to get rid of it - I'm all ears (ringing ears that is - all the time:-)

Tenacity.

1 like
Reply

I've developed Tinnitus, too. I had Taxol and Carboplatin five and a half years ago but didn't develop it straight away. In fact I'm not sure when I did. I just realised one day that I always have a fairly loud sizzling, singing noise in my left ear but not my right - which seems rather bizarre. I vaguely remember someone telling me that scans can cause this and wondered whether it could be so, especially as it developed quite a while after the end of Chemo. I hadn't realised how many others have developed Tinnitus too - nice to be in good company !!

Reply

And how! I developed the tinnitus on cisplatin, which did not shrink the cancer so I am cross! It is not too bad and I can still enjoy music but in the mornings it drives me mad.

Reply

Hi Sandy,

No I haven`t got this but there was a time when I thought I had, everynight I could not get off to sleep because of this horrible buzzing hissing type of sound in my ears. My oncologist explained this could be a side effect from the chemo.

I eventually discovered it was my fizzy soda water sitting on the side of my bed.

What a plonker, at least it was easy to get rid off.

Bless you it sounds so unpleasant, unless people have been through it they don`t understand how some of the side affects can take away quality of life but hay ho, like you say we are still here to tell our stories and that has to be a good thing.

Bless you - let us know if you hear of a cure

Big hugs

Reply

Oh I am holding my sides! What plonkers we are! Everything becomes cancer related! LOL! I love the soda water! I keep fizzy mineral water by my bed but, regrettably it is not next to me at the PC at present and I do have the tinnitus today. Unfortunately there seems to be no cure. It was a result of the Cisplatin and I was warned that hearing damage was a possible side effect and, fortunately it has been minor. To lose my hearing would be dreadful!

Margaret

Reply

Well, I`m gald it made you laugh a little, cos we need plenty of laughter don`t we just.

I have to say the oncologist thought it highly amussing when she asked me if the tinitis had improved, and I blurted out it had gone since I started to take still water to bed with me. I bet they wished everyones case was that simple eh!

I have to say, I hadn`t even questioned why I didn`t get the same ringing in ears durring the day.

I hope there is a chance it improves for you, my neoropathy has but it took a while.

I agree hearing and site are so much needed, do we ever really appreciate good health until it is taken.

Big Hugs Tina x

Reply

It made me laugh a lot! Just what I need! One good belly laugh a day works wonders.

Distractions I can recommend: 3 films, all in French with English Subtitles. Le Havre, Monsieur Lhazare, and le Gamin Avec Velo (Kid with a Bike) i have seen all three recently, all were engrossing, a couple of hours when I don't think about cancer, returning symptoms and consequences of chemo!. I am a great devotee of cinema and theatre, even really enjoyed the Hunger Games with my grandsons at Easter! Last week I saw Matthew Bourne's Swanlake in 3D at the local cinema, magic!

Wish the weather were less miserable but can't have everything!

Love

Margaret!

Reply

I had tinnitus when I finished my first round of treatment in Oct 2010. It seemed to get worse for a few months afterwards but is now hardly noticeable, if I eisten carefully I can still find it. I think if you take supplements that are helpful for proriferal neuropathy then can help because it is also a nerve ending issue.

Jane

Reply

What supplements? I still have neuropathy in fingers and feet and my onc has not suggested anything!

Margaret

Reply

I have tinnitus to ,it drives me cazy some days,but since i have had my hearing aid i don't seem to notice it as much.I hadn't realised how bad my hearing had got till i had my hearing aid fitted and everything sounded much clearer.Hope it gets better for you.

Love Sue x

Reply

I started noticing weird tinnitus symptoms just before I was diagnosed, nearly ten years ago. I first noticed tinnitus when I was feeling dizzy and disorientated (no, not been on the wine again!) that was before my diagnosis. I still have the tinnitus but have never had chemo. It's probably not linked to anything other than ageing in my case, but some days I have a really high-pitched screaming sound in my ears, like an aircraft taking taxiing, just before it takes off. So thanks for the hints .... Msot of the time I can "tune it out," in my head, if I concentrate on some other thing .... Music or breathing exercises works well if I concentrate on that.

Love Wendy xx

Reply

Would love to know what supplements to take. Have had two cycles of Cisplatin and Etopaside and now taking Etopaside alone in 10 day cycles and tints remains a problem as well as numb feet and fingers.

Many thanks,

Brid

Reply

I stopped the cisplatin almost a year ago but the tinnitus remains. I was warned it would. My neuropathy in hands and feet date from the taxol in 2009-10 and though there is some improvement in my hands I think this is as good as it gets!

Margaret

Reply

I had taxol and carboplatin. It's been over 8 years and I still have ringing in my ears. It started while I was going through chemo and hasn't stopped. If that's the only side effect then I'm thrilled. It does get loud at times.

1 like
Reply

I have a sound that sounds like marching or a machine in my ears. Is this another form of tinnitus?

Reply

You may also like...